MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC INFINITY POLY SZ 3 8MM TOTAL ANKLE SYSTEM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

WRIGHT MEDICAL TECHNOLOGY INC INFINITY POLY SZ 3 8MM TOTAL ANKLE SYSTEM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 33653308
Medical Device Problem Codes Loss of Osseointegration (2408); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cyst(s) (1800); Osteopenia/ Osteoporosis (2651); Implant Pain (4561); Swelling/ Edema (4577)
Date of Event 11/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient has noticed pain and swelling of the ankle, 6 years post-op of a total ankle replacement.Ct scans show cystic changes in the tibia and talus with loss of bone density.It is possible that the patient may undergo a revision with removal of implants and changing to a ankle fusion with cadaver bone.Currently, the patient can walk on the ankle but wears a boot to limit the "shearing" action to the ankle.
 
Additional Manufacturer Narrative
Device is not available to be returned as it remains implanted in the patient.If additional information becomes available, it will be provided on a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed based on available medical record and medical expert assessment.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Medical records and the radiology reports were also reviewed by the hcp, and there is nothing that really stands out, other than the cyst formation around implant in both tibia and talus.Upon further investigation of the ct scans by healthcare professionals the following was observed ¿all tar components look intact.There is significant periprosthetic cyst formation as well in the tibia as in the talus, which is an indication for revision (such bone loss is frequently progressive)¿ based on the investigation the root cause can be attributed to the patient related issue.The failure was caused due to significant periprosthetic cyst formation in tibia as well as talus which is an indication for revision.Also, all the tar components are assessed as fixed by the hcp.If device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description

Brand Name
INFINITY POLY SZ 3 8MM TOTAL ANKLE SYSTEM
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18942709
Report Number3010667733-2024-00165
Device Sequence Number16886458
Product Code HSN
UDI-Device Identifier00840420122711
UDI-Public00840420122711
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K140749
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/20/2024
Device Catalogue Number33653308
Device Lot Number1584088
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/26/2024
Supplement Date Received by Manufacturer04/10/2024
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date05/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/22/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight77 KG
Patient RaceWhite